Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 7, 2021Hamilton County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 7, 2021, 10:17 AM EDT for Hamilton County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2021, 10:17 AM EDT (14:17 UTC)
Expired
Aug 7, 2021, 11:00 AM EDT
In force
43 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
30

County Hamilton County, FL

The radar

The Moody AFB radar (KVAX), 47 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

308 
WWUS82 KJAX 071417
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
1017 AM EDT Sat Aug 7 2021
 
FLZ020-GAZ162-071500-
Hamilton FL-Echols GA-
1017 AM EDT Sat Aug 7 2021

...Thunderstorms and heavy showers will impact portions of 
northwestern Hamilton and southwestern Echols Counties through 1100 
AM EDT...

At 1015 AM EDT, Doppler radar was tracking a strong thunderstorm over
Crossroads, or near Jennings, moving northeast at 20 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Jasper, Jennings, Statenville, Suwannee River State Park, Blue
Springs and Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3072 8301 3055 8286 3043 8308 3044 8308
      3042 8314 3042 8315 3039 8317 3041 8318
      3041 8320 3044 8322 3046 8322 3047 8325
      3053 8324
TIME...MOT...LOC 1415Z 232DEG 17KT 3052 8312 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

KB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 9:45 AM EDT, 32 minutes earlier.

Area forecast discussion, Aug 7, 9:45 AM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
945 AM EDT Sat Aug 7 2021

.UPDATE...

Overall forecast remains on track as showers slide northeast into
our inland counties this morning towards the I-75 corridor as the
southwest flow beneath a trough over the area stirs up moisture
and lift from the Gulf. These showers will progress through the
I-75 corridor towards I-95 and collide with the Atlantic seabreeze
during the early to mid afternoon hours today with best chances
for thunderstorms south of I-10 from Gainesville to St Augustine
Given warmer than climatology mid level temps and the position
of the upper trough, not expecting severe storms, though a strong
storm is possible with seabreeze collisions south of Jacksonville
where winds could gust up to 40-45 mph. Slightly slower storm
motion from the southwest will continue a threat for locally
heavier rain with storms. Scattered to numerous showers and
thunderstorms will end after sunset with light southerly winds
this evening and gradually decreasing cloud cover with patchy
fog possible inland mainly over SE GA as lights winds, clearing
skies and abundant surface moisture coincide.

Highs today expected in the upper 80s for most locations with
some readings around 90 degrees south of Jacksonville along the
St Johns river basin where the strongest heating will occur
before the seabreezes and storms arrive this afternoon. Our
overnight lows will be in the low to mid 70s.

&&

.PREV DISCUSSION [757 AM EDT]...

.Near Term.../through Sunday/...

Surface high pressure will be east southeast of the region Today,
with an upper trough at 500mb over the region. A light south
southwest flow at the surface Today, will allow the Gulf sea breeze
to push well inland. With the flow a little lighter Today, the east
coast sea breeze will also be able to push further inland, likely
pushing past the I95 corridor later in the afternoon. Convective
activity will initiate on the Gulf sea breeze this morning, aided by
diurnal heating and additional lift provided by upper trough. As
this activity pushes to the east, it will interact with the east
coast sea breeze, helping to push convection all the way to the
beaches later in the day.

Have cancelled the Flood Watch for inland NE FL.
Areal rainfall coverage Friday, was generally less than an inch.
While a few pockets of heavier rainfall will be possible over the
watch area Today, widespread flooding is not anticipated.

High pressure ridge at the surface will continue to the east
southeast of the region Tonight, while the upper trough begins to
weaken and lift north. Most convective activity will dissipate this
evening with loss of diurnal heating.

The surface high will be to the east on Sunday, with a light
south to southwest flow over the region. The Gulf sea breeze will
push inland in the morning, helping to produce convection as
diurnal heating increases. With the flow even lighter Sunday, with
more of a southerly component, the east coast sea breeze will
push into central counties. In general, lower precipitation
chances expected Sunday than what has been experienced over
region recently. Best chance for afternoon activity will be over
central NE FL counties due to the convergence of the sea breezes.

High temperatures will trend below normal Today due to expected
convective coverage. Readings will be near normal Tonight, and on
Sunday.

.Short Term.../Sunday night through Tuesday/...

A change in pattern for this period. Weak high pressure at 500mb
will be over the region this period, while surface high pressure
will build more toward the northeast. With this pattern, the surface
flow will be onshore from the Atlantic, allowing the east coast sea
breeze to push well inland each day. Showers will develop near the
beaches in the morning hours, and move further inland through the
afternoon and intensifty into thunderstorms, aided by diurnal
heating. As the activity reaches far inland portions of NE FL, it
will encounter the Gulf sea breeze, and result in better convective
coverage there. With the weak ridge aloft the flow is not expected
to push activity back toward the coast in the afternoon hours. So,
coastal communities should be largely dry in the afternoon hours of
Monday and Tuesday, with inland areas largely dry in the mornings.

Temperatures will trend near seasonal averages this period.

.Long Term.../Tuesday night through Friday/...

The surface ridge will persist to the northeast through this period,
so the precipitation patterns described in the short term will
continue into this period.

Seasonally average temperature trend to continue this period.

.AVIATION...
[Through 12Z Sunday]

The 12Z TAF period will begin with VFR conditions with very light
southwest winds generally less than 5 knots. Scattered to broken
mid level clouds are present over the terminals as a cold front
lingers just to the northwest over southern GA while showers are
moving onto the NE Gulf coast. Winds will increase with mixing
by 13Z to 14Z to around 5 to 7 knots from the southwest and shift
to the southeast after 16Z at the coastal terminals to around
7-10 knots, then south to southeast at KJAX by 22Z and KVQQ by 23Z.
Showers and storms will move across the terminals first at KGNV
around 16Z and then slide northeast towards the duval county
terminals and KSSI by 18Z to 20Z with VCTS noted for all terminals
during these times. Best chances for storms will be over KGNV
from 17Z to 21Z and shift east to KSGJ between 19Z to 23Z with
tempo groups for brief MVFR ceilings with gusty winds up to 25
knots in storms. Activity will diminish to VCSH after 00Z with
winds becoming southerly to around 5 knots.

.Marine...

High pressure will be centered to the east southeast this weekend,
then more toward the northeast next week.

Rip Currents: SE GA: Low through Sunday
              NE FL: Moderate Today, Low Sunday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  87  72  91  72  92 /  40  10  40  10  40
SSI  86  76  89  77  88 /  50  10  30  10  30
JAX  87  74  91  75  91 /  50  10  40  10  40
SGJ  89  74  89  75  89 /  60  30  40  10  30
GNV  88  73  91  74  90 /  60  10  60  10  60
OCF  89  73  91  74  91 /  50  10  60  10  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 7, 10:17 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1017 AM EDT Sat Aug 7 2021

FLZ020-GAZ162-071500-
Hamilton FL-Echols GA-
1017 AM EDT Sat Aug 7 2021

...Thunderstorms and heavy showers will impact portions of
northwestern Hamilton and southwestern Echols Counties through 1100
AM EDT...

At 1015 AM EDT, Doppler radar was tracking a strong thunderstorm over
Crossroads, or near Jennings, moving northeast at 20 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Jasper, Jennings, Statenville, Suwannee River State Park, Blue
Springs and Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3072 8301 3055 8286 3043 8308 3044 8308
      3042 8314 3042 8315 3039 8317 3041 8318
      3041 8320 3044 8322 3046 8322 3047 8325
      3053 8324
TIME...MOT...LOC 1415Z 232DEG 17KT 3052 8312

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

KB

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:37 PM EDTSpecial Marine WarningJAX38 min
Aug 7, 10:59 AM EDTSpecial Weather StatementJAXHamilton46 min
Aug 7, 4:47 PM EDTSpecial Weather StatementJAXLake28 min
Aug 7, 5:27 PM EDTSpecial Weather StatementJAXSaint Johns33 min
Aug 7, 6:00 PM EDTSpecial Weather StatementJAXSaint Johns30 min
Aug 7, 6:42 PM EDTSpecial Weather StatementJAXFlagler33 min
Aug 6, 9:55 PM EDTRiver Flood WarningJAXBrantley11 days
Aug 7, 7:20 PM EDTSpecial Weather StatementJAXCamden25 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.